Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 13, 2015, 1:04 AM MDT for 12 counties in Wyoming. It took effect at Sep 13, 2015, 2:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2015, 1:04 AM MDT (07:04 UTC)
- In effect from
- Sep 13, 2015, 2:00 PM MDT
- Expired
- Sep 14, 2015, 9:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 35 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3617 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS85 KRIW 130704 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 104 AM MDT SUN SEP 13 2015 ...ELEVATED FIRE DANGER TODAY AND MONDAY... .HOT AND VERY DRY AIR WILL STICK AROUND TODAY WITH INCREASINGLY GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON...MOVED THE WARNING FORWARD A COUPLE OF HOURS TO ACCOUNT FOR THE LAGGING WIND GUSTS. THE BEST CHANCE FOR STRONG WIND WILL BE IN NORTHWEST WYOMING THIS AFTERNOON AND NEAR ANY VIRGA SHOWERS OR HIGH BASED STORMS LATE THIS AFTERNOON AS SOME MEAGER MID LEVEL MOISTURE MOVES IN. IT WILL BE UNSTABLE ACROSS THE STATE THIS AFTERNOON WITH A HAINES OF 6 ALONG AND EAST OF THE DIVIDE...ADDING TO THE FIRE DANGER EVEN IN AREAS WITH WINDS BELOW 20 MPH. THE DRY WINDY CONDITIONS WILL SHIFT TO THE EAST ON MONDAY AS DEEPER MOISTURE MOVES INTO THE WEST. AS MOISTURE MOVES IN MORE THUNDERSTORM COVERAGE CAN BE EXPECTED...BUT MORE OF THE STORMS WILL BE WET...ESPECIALLY OVER HIGHER TERRAIN...BUT SOME PERIODS OF LAL OF 6 CAN BE EXPECTED IN THE FOOTHILLS ON MONDAY. IN ADDITION...THERE COULD STILL BE SEVERAL HOURS OF DRY AND WINDY RED FLAG CONDITIONS IN CENTRAL ZONES BEFORE THE MOISTURE IN THE LOWER LEVELS ARRIVES. WYZ279-414>416-132130- /O.UPG.KRIW.FW.A.0010.150913T1700Z-150914T0300Z/ /O.NEW.KRIW.FW.W.0022.150913T2000Z-150914T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 104 AM MDT SUN SEP 13 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS OR VIRGA SHOWERS THIS AFTERNOON. * HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN SOUTHERN WYOMING. * HAINES...6 * THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE IN THE AFTERNOON OVER HIGHER TERRAIN. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM. * TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS...WHICH IS 10 TO 15 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ275-276-282-283-287-132130- /O.UPG.KRIW.FW.A.0010.150913T1700Z-150914T0300Z/ /O.NEW.KRIW.FW.W.0022.150913T2000Z-150915T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-OWL CREEK MOUNTAINS- 104 AM MDT SUN SEP 13 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT MONDAY FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS OR VIRGA SHOWERS. WINDS WILL TURN MORE SOUTHWESTERLY ON MONDAY AND WILL INCREASE IN MAGNITUDE WITH 20 TO 30 MPH WINDS COMMON IN THE AFTERNOON WITH WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. * HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN THE BASINS...RECOVERING ABOVE 30 PERCENT AFTER 2100 THIS EVENING...DIPPING BACK INTO THE MID TEENS AROUND NOON ON MONDAY. * HAINES...6 TODAY...5 ON MONDAY * THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON OVER HIGHER TERRAIN...WITH COVERAGE INCREASING ON MONDAY. THUNDERSTORMS WILL BE MIXED WET AND DRY OVER HIGHER TERRAIN BUT AN LAL OF 6 WILL BE POSSIBLE IN THE FOOTHILLS ON MONDAY. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM AND COULD BE QUITE STRONG...ESPECIALLY ON MONDAY. * TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS TO NEAR 90 IN NORTHERN WYOMING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ280-281-285-289-300-132130- /O.UPG.KRIW.FW.A.0010.150913T1700Z-150915T0300Z/ /O.NEW.KRIW.FW.W.0022.150913T2000Z-150915T0300Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIGHORN MOUNTAINS- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 104 AM MDT SUN SEP 13 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT MONDAY FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON IN MORE EXPOSED AREAS. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS OR VIRGA SHOWERS...ESPECIALLY NEAR THE BIGHORNS. WINDS WILL TURN MORE SOUTHWESTERLY ON MONDAY AND WILL INCREASE IN MAGNITUDE WITH 20 TO 30 MPH WINDS COMMON IN THE AFTERNOON WITH WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. * HUMIDITY...5 TO 15 PERCENT SUNDAY AFTERNOON RECOVERING ABOVE 30 PERCENT IN MOST AREAS BY MIDNIGHT...POOR RH RECOVERY AT MID SLOPE WITH RELATIVE HUMIDITY RETURNING BELOW 15 PERCENT BY NOON ON MONDAY. * HAINES...6 TODAY...5 ON MONDAY * THUNDERSTORMS...ISOLATED THUNDERSTORMS POSSIBLE LATE SUNDAY IN THE BIGHORNS AND BRIDGERS...ISOLATED TO WIDELY SCATTERED MIXED WET AND DRY THUNDERSTORMS MONDAY AFTERNOON. * TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS TO NEAR 90 IN JOHNSON COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ277-132130- /O.NEW.KRIW.FW.W.0022.150913T2000Z-150914T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 104 AM MDT SUN SEP 13 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...HIGH HAINES INDEX AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WIND...WEST WINDS 10 TO 15 MPH WITH GUSTS AROUND 25 MPH MORE COMMON ACROSS LINCOLN COUNTY. * HUMIDITY...5 TO 10 PERCENT. * HAINES...6 * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
428 WWUS85 KRIW 131838 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1238 PM MDT SUN SEP 13 2015 ...ELEVATED FIRE DANGER THIS EVENING AND MONDAY... .VERY DRY AND WINDY CONDITIONS WITH GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING WILL PRODUCE RED FLAG CONDITIONS UNTIL 9 PM MDT THIS EVENING. THE BEST CHANCE FOR STRONG WIND WILL BE IN NORTHWEST WYOMING THIS AFTERNOON AND NEAR ANY VIRGA SHOWERS OR HIGH BASED STORMS LATE THIS AFTERNOON AS SOME MEAGER MID LEVEL MOISTURE MOVES IN. IT WILL BE UNSTABLE ACROSS THE STATE THIS AFTERNOON WITH A HAINES OF 6 ALONG AND EAST OF THE DIVIDE...ADDING TO THE FIRE DANGER EVEN IN AREAS WITH WINDS BELOW 20 MPH. THE DRY WINDY CONDITIONS WILL SHIFT TO THE EAST ON MONDAY AS DEEPER MOISTURE MOVES INTO THE WEST. AS MOISTURE MOVES IN MORE THUNDERSTORM COVERAGE CAN BE EXPECTED...BUT MORE OF THE STORMS WILL BE WET...ESPECIALLY OVER HIGHER TERRAIN...BUT SOME PERIODS OF LAL OF 6 CAN BE EXPECTED IN THE FOOTHILLS ON MONDAY. IN ADDITION...THERE COULD STILL BE SEVERAL HOURS OF DRY AND WINDY RED FLAG CONDITIONS IN CENTRAL ZONES BEFORE THE MOISTURE IN THE LOWER LEVELS ARRIVES. WYZ277-279-414>416-140300- /O.CON.KRIW.FW.W.0022.150913T2000Z-150914T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 1238 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES AND GUSTY WINDS... * WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS OR VIRGA SHOWERS THIS AFTERNOON. * HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN SOUTHERN WYOMING. * HAINES...6 * THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE IN THE AFTERNOON OVER HIGHER TERRAIN. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM. * TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS...WHICH IS 10 TO 15 DEGREES ABOVE NORMAL. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ275-276-280>283-285-287-289-300-140300- /O.CON.KRIW.FW.W.0022.150913T2000Z-150915T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- 1238 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING... * WIND...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH ACROSS THE NORTHWEST. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS OR VIRGA SHOWERS. WINDS WILL TURN MORE SOUTHWESTERLY ON MONDAY AND WILL INCREASE IN MAGNITUDE WITH 20 TO 30 MPH WINDS COMMON IN THE AFTERNOON WITH WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. * HUMIDITY...5 TO 15 PERCENT...WITH THE LOWEST HUMIDITIES IN THE BASINS...RECOVERING ABOVE 30 PERCENT AFTER 2100 THIS EVENING... DIPPING BACK INTO THE MID TEENS AROUND NOON ON MONDAY. * HAINES...6 TODAY...5 ON MONDAY * THUNDERSTORMS...VERY ISOLATED DRY THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON OVER HIGHER TERRAIN...WITH COVERAGE INCREASING ON MONDAY. THUNDERSTORMS WILL BE MIXED WET AND DRY OVER HIGHER TERRAIN BUT AN LAL OF 6 WILL BE POSSIBLE IN THE FOOTHILLS ON MONDAY. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM AND COULD BE QUITE STRONG...ESPECIALLY ON MONDAY. * TEMPERATURES...HIGHS WILL BE IN THE 80S IN MOST AREAS TO NEAR 90 IN NORTHERN WYOMING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
554 WWUS85 KRIW 140247 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 847 PM MDT SUN SEP 13 2015 ...ELEVATED FIRE DANGER MONDAY... .THE DRY AND WINDY CONDITIONS WILL PERSIST ACROSS THE EAST ON MONDAY AS DEEPER MOISTURE MOVES INTO THE WEST. AS MOISTURE MOVES IN...MORE THUNDERSTORM COVERAGE CAN BE EXPECTED...BUT MORE OF THE STORMS WILL BE WET...ESPECIALLY OVER HIGHER TERRAIN...BUT SOME PERIODS OF LAL OF 6 CAN BE EXPECTED IN THE FOOTHILLS EAST OF THE DIVIDE ON MONDAY. IN ADDITION...THERE COULD STILL BE SEVERAL HOURS OF DRY AND WINDY RED FLAG CONDITIONS IN CENTRAL ZONES BEFORE THE MOISTURE IN THE LOWER LEVELS ARRIVES. WYZ277-279-414>416-140400- /O.EXP.KRIW.FW.W.0022.000000T0000Z-150914T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 847 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES AND GUSTY WINDS... WINDS HAVE WEAKENED AND HUMIDITY HAS INCREASED THIS EVENING...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$ WYZ275-276-280>283-285-287-289-300-141200- /O.CON.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- 847 PM MDT SUN SEP 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY FOR VERY LOW HUMIDITY...HIGH HAINES INDEX...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING... * AFFECTED AREA...COVERING MUCH OF THE AREA EAST OF THE DIVIDE...INCLUDING FIRE WEATHER ZONES: 275 276 280 281 282 283 285 287 289 AND 300. * WIND...SOUTHWEST 20 TO 30 MPH COMMON MONDAY AFTERNOON...WITH WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. * HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON AND EARLY EVENING. * HAINES...5 ON MONDAY * THUNDERSTORMS...ISOLATED TO LOCALLY SCATTERED WET AND DRY THUNDERSTORMS...BUT AN LAL OF 6 WILL BE POSSIBLE IN THE FOOTHILLS ON MONDAY. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM AND COULD BE QUITE STRONG. * TEMPERATURES...HIGHS WILL BE IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON/21
867 WWUS85 KRIW 140827 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 AM MDT MON SEP 14 2015 ...ELEVATED FIRE DANGER EAST OF THE DIVIDE TODAY... .THE DRY AND WINDY CONDITIONS WILL PERSIST ACROSS THE EAST AS DEEPER MOISTURE MOVES INTO THE WEST. AS THIS MOISTURE MOVES IN...MORE THUNDERSTORM COVERAGE CAN BE EXPECTED WITH PERIODS OF LAL OF 6 IN THE FOOTHILLS EAST OF THE DIVIDE THIS AFTERNOON... THUNDERSTORMS WILL BE WETTER OVER HIGHER TERRAIN AND IN ALL AREAS LATER THIS EVENING. WYZ275-276-280>283-285-287-289-300-142200- /O.CON.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- 227 AM MDT MON SEP 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING... * AFFECTED AREA...COVERING MUCH OF THE AREA EAST OF THE DIVIDE... INCLUDING FIRE WEATHER ZONES: 275 276 280 281 282 283 285 287 289 AND 300. * WIND...SOUTHWEST 20 TO 30 MPH COMMON IN THE AFTERNOON...COMING A LITTLE LATER IN THE BIGHORN BASIN. WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. * HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON AND EARLY EVENING. * THUNDERSTORMS...ISOLATED TO LOCALLY SCATTERED WET AND DRY THUNDERSTORMS...BUT AN LAL OF 6 WILL BE POSSIBLE IN THE FOOTHILLS. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM AND COULD BE QUITE STRONG. * TEMPERATURES...HIGHS WILL BE IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
542 WWUS85 KRIW 141826 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1226 PM MDT MON SEP 14 2015 ...ELEVATED FIRE DANGER EAST OF THE CONTINENTAL DIVIDE TODAY... .THE DRY AND WINDY CONDITIONS WILL PERSIST ACROSS THE EAST AS DEEPER MOISTURE MOVES INTO THE WEST. AS THIS MOISTURE MOVES IN... MORE THUNDERSTORM COVERAGE CAN BE EXPECTED WITH PERIODS OF LAL OF 6 IN THE FOOTHILLS EAST OF THE DIVIDE THIS AFTERNOON... THUNDERSTORMS WILL BE WETTER OVER HIGHER TERRAIN AND IN ALL AREAS LATER THIS EVENING. WYZ275-276-280>283-285-287-289-300-150300- /O.CON.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- 1226 PM MDT MON SEP 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY...HOT TEMPERATURES...GUSTY WINDS AND CRITICAL LIGHTNING... * AFFECTED AREA...COVERING MUCH OF THE AREA EAST OF THE DIVIDE... INCLUDING FIRE WEATHER ZONES: 275 276 280 281 282 283 285 287 289 AND 300. * WIND...SOUTHWEST 20 TO 30 MPH COMMON IN THE AFTERNOON...COMING A LITTLE LATER IN THE BIGHORN BASIN. WIND GUSTS AROUND 50 MPH POSSIBLE NEAR THUNDERSTORMS LATE IN THE AFTERNOON. * HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON AND EARLY EVENING. * THUNDERSTORMS...ISOLATED TO LOCALLY SCATTERED WET AND DRY THUNDERSTORMS...BUT AN LAL OF 6 WILL BE POSSIBLE IN THE FOOTHILLS. THUNDERSTORM OUTFLOWS COULD TRAVEL FAR FROM THE PARENT STORM AND COULD BE QUITE STRONG. * TEMPERATURES...HIGHS WILL BE IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
520 WWUS85 KRIW 150234 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 834 PM MDT MON SEP 14 2015 WYZ275-276-280>283-285-287-289-300-150345- /O.EXP.KRIW.FW.W.0022.000000T0000Z-150915T0300Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- SOUTH BIG HORN BASIN/WORLAND BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- OWL CREEK MOUNTAINS-GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- CASPER MOUNTAIN- 834 PM MDT MON SEP 14 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 275...276...280...281... 282...283...285...287...289 AND 300... ALTHOUGH WINDS WILL BE BREEZY AT TIMES FOR THE REST OF THE NIGHT...RELATIVE HUMIDITY HAS INCREASED AND ARE NO LONGER EXPECTED TO MEET CRITICAL FIRE WEATHER THRESHOLDS. $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 12, 10:38 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 12, 10:38 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1038 PM MDT SAT SEP 12 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY THE POLAR JET NOW ACROSS SOUTHERN BRITISH COLUMBIA...ALBERTA AND SASKATCHEWAN WILL DROP SOUTH INTO THE PACIFIC NORTHWEST AND THE NORTHERN ROCKIES PLACING WESTERN AND CENTRAL WYOMING IN THE AREA OF DOWNWARD FORCING IN THE RIGHT FRONT QUADRANT OF THE JET CAUSING STRONG WINDS ALOFT TO MIX DOWN TOWARDS THE SURFACE. THE DOWNWARD FORCING WILL ALSO CAUSE SIGNIFICANT WARMING AND DRYING PRODUCING VERY LOW RELATIVE HUMIDITY. THIS WILL COMBINE WITH CRITICALLY DRY FUELS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA ON SUNDAY AFTERNOON AND EARLY EVENING. MOISTURE WILL INCREASE IN THE WEST WITH OROGRAPHIC SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOPING. THE CONVECTION WILL BE HIGH BASED AS THE MOISTURE OVERRUNS THE DRY LOW AND MID LEVEL AIR. GUSTS OVER 40 MPH WILL RESULT. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY THERE WILL STILL BE A FEW LEFTOVER SHOWERS AND THUNDERSTORMS AROUND ON SUNDAY EVENING WITH THE LINGERING MID LEVEL MOISTURE OVER THE AREA WITH MAINLY DRY WEATHER RETURNING OVERNIGHT ON SUNDAY NIGHT. BUT THEN...TO QUOTE THE GREAT BOB DYLAN...CHANGES THEY ARE COMING. THE MAIN CULPRITS OF THIS WILL BE A SURGE OF MOISTURE MOVING IN FROM THE SOUTHWEST ASSOCIATED WITH THE TEMPESTUOUS LADY KNOWN AS LINDA. THE MODELS SHOW PRECIPITABLE WATER VALUES CLIMBING TO CLOSE TO AN INCH OVER WESTERN WYOMING BY MONDAY EVENING AND WITH A SHORTWAVE AND JET STREAM ENERGY PROVIDING A BIT OF LIFT...THERE WILL BE A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS AREAS MAINLY WEST OF THE DIVIDE FOR MONDAY AFTERNOON AND EVENING. AS FOR LATER MONDAY NIGHT...ALTHOUGH A STRAY THUNDERSTORM CAN NOT BE RULED OUT...THIS LOOKS TO BE THE EXCEPTION RATHER THAN THE RULE SO WE REMOVED THE MENTION OF THUNDER FOR LATER MONDAY NIGHT. MEANWHILE...IN EASTERN PORTIONS OF THE AREA THERE COULD BE ENOUGH WIND TO PROVIDE FOR ANOTHER DAY OF CRITICAL FIRE WEATHER MONDAY NIGHT AND EVENING. WE LOOK TO CONTINUE THE ACTIVE PERIOD FROM TUESDAY INTO THURSDAY. ON TUESDAY A SHORTWAVE MOVING INTO THE WEST COMBINED WITH THE MOISTURE AND AN APPROACHING COLD FRONT WILL BRING ANOTHER DAY OF SHOWERS AND THUNDERSTORMS TO WESTERN WYOMING. HOWEVER...WITH SOUTHWESTERLY FLOW PREDOMINATING...SNOW LEVELS LOOK TO REMAIN RATHER HIGH. MEANWHILE...EAST OF THE DIVIDE...STRONG DOWNSLOPING FLOW SHOULD KEEP MOST AREAS LARGELY RAIN FREE. A COUPLE MORE SHORTWAVES THEN MOVE THROUGH FOR WEDNESDAY AND THURSDAY. THE MODELS ARE USUALLY TERRIBLE IN TIMING THESE FEATURES THIS FAR OUT AND WITH THE MODELS STILL DISAGREEING ON TIMING WE LEFT CONTINUITY ALONE. THERE WILL BE DECENT MOISTURE ACROSS THE WEST BUT PINPOINTING THE LOCATION OF THE HEAVIEST PRECIPITATION IS DIFFICULT AT THIS TIME. THE PATTERN THEN BECOMES MORE SETTLED FOR FRIDAY AND INTO NEXT WEEKEND AS ZONAL FLOW TAKES OVER WITH DRY AND MILD CONDITIONS EXPECTED FOR MOST LOCATIONS. && .AVIATION.../06Z ISSUANCE/ VERY ISOLATED HIGH BASED CONVECTION ARE EXPECTED OVER THE WESTERN MOUNTAINS SUNDAY AFTERNOON INTO THE EARLY EVENING HOURS. INSTABILITY IS QUITE WEAK SO LIGHTNING SHOULD BE QUITE SPARSE. THE MAIN HAZARD FROM THIS ACTIVITY WILL BE STRONG OUTFLOW WINDS WHICH COULD IMPACT TERMINALS...MAINLY WEST OF THE DIVIDE. HOWEVER CANNOT RULE OUT AN OUTFLOW IMPACTING KCOD OR KLND. OTHERWISE...A BREEZY WEST TO SOUTHWEST WIND IS EXPECTED IN MOST AREAS SUNDAY AFTERNOON WITH SOME MID/HIGH LEVEL CLOUDINESS. VFR CONDITIONS ARE EXPECTED AT AREA TERMINALS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR MOST OF THE AREA EAST OF THE CONTINENTAL DIVIDE... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE BRIDGER TETON NATIONAL FOREST... WINDIER WITH LOW RELATIVE HUMIDITY ON SUNDAY IN MOST AREAS WITH TEMPERATURES WARMER AND A HIGH HAINES INDEX. MOISTURE INCREASES FROM WEST TO EAST ON MONDAY BUT SO DOES THUNDERSTORM COVERAGE... HOWEVER STORMS WILL HAVE A BETTER CHANCE FOR A WETTING RAIN...ESPECIALLY ABOVE 8000FT. THE EAST WILL REMAIN DRY AND WINDY ON MONDAY WHILE INCREASED MOISTURE AND PRECIPITATION MOVES INTO WESTERN AND CENTRAL WYOMING. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR WYZ275-276-279-282-283-287-414>416. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR WYZ280-281-285-289-300. && SHORT TERM...C.BAKER LONG TERM...HATTINGS AVIATION...WM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 12, 2:12 AM MDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 212 AM MDT SAT SEP 12 2015 WYZ001>020-022>030-131100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 212 AM MDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...FIRE WEATHER WATCH FOR MUCH OF WESTERN AND CENTRAL WYOMING ON SUNDAY AND FOR PORTIONS OF CENTRAL WYOMING INTO MONDAY... .DAY ONE...TODAY AND TONIGHT MODERATE FIRE DANGER TODAY AS VERY DRY AIR SETTLES INTO THE REGION. A FEW WIND GUSTS ACROSS THE SOUTH COULD INCREASE FIRE DANGER BRIEFLY THERE...PLEASE AVOID OUTDOOR BURNING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...WARM...VERY DRY AND BREEZY WITH ELEVATED FIRE DANGER ACROSS MUCH OF WESTERN AND CENTRAL WYOMING. OUTDOOR BURNING IS STRONGLY DISCOURAGED. MONDAY AND TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE WEST MONDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL SPREAD SHOWERS AND ISOLATED THUNDERSTORMS EAST OF THE CONTINENTAL DIVIDE MONDAY NIGHT AND TUESDAY ALONG WITH WINDY AREAS. WEDNESDAY AND THURSDAY...UNSETTLED PATTERN CONTINUES WITH SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS IN THE WEST. WINDY AREAS WITH ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS THE CENTRAL AND SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:21 PM MDT | Special Weather Statement | RIW | Big Horn | 39 min |
| Sep 13, 5:56 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.